Hail, Jefferson
- When
- June 11, 3:34 PM MST
- Where
- Jefferson County, Arvada
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -105.083
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 11, 1:30 PM MST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT SUN JUN 11 2006 ...SEVERE STORMS STILL EXPECTED OVER PORTIONS OF NORTHEAST COLORADO... .SHORT TERM DISCUSSION...DRY AIR WITH DEWPOINTS MOSTLY IN THE UPPER 30S HAS SPREAD NORTHWARD ACROSS THE DENVER METRO AREA...AS WELL THE PALMER DIVIDE AREA THIS AFTERNOON. AS A RESULT..CAPES WERE LESS THAN 1000 J/KG WHICH SHOULD KEEP SEVERE WEATHER THREAT AS WELL AS THUNDERSTORM COVERAGE LIMITED IN THOSE AREAS. HOWEVER...MUCH HIGHER DEWPOINTS IN THE LOWER TO MID 50S EXIST ACROSS THE NORTHEAST CORNER OF THE STATE. BEST MOISTURE/INSTABILITY AXIS WITH TOWERING CU APPEARS TO BE RIGHT ALONG RESIDUAL OUTFLOW BOUNDARY NOW STRETCHING FROM EASTERN MORGAN COUNTY INTO SOUTHEAST WASHINGTON COUNTY. THIS AREA SHOULD BREAK OUT IN SEVERE STORMS LATE THIS AFTERNOON WITH CAPES PEAKING REACH ABOUT 2000 J/KG AND 0-6 KM SHEAR NEAR 25 M/S. MEANWHILE...DENVER CONVERGENCE ZONE HAS SHIFTED AS FAR NORTH AS GREELEY LATE THIS AFTERNOON AND IS GRADUALLY WASHING OUT. HOWEVER...INCREASE IN LOW LEVEL MOISTURE AND WEAK CONVERGENCE OVER THE CHEYENNE RIDGE AREA COULD SPARK SEVERE STORMS THERE TOO. STORMS EXPECTED TO MERGE BUT ALSO GRADUALLY WEAKEN AS THE MOVE EAST/ SOUTHEAST ACROSS THE PLAINS THIS EVENING AS THEY BEGIN TO INTERACT WITH COOLER AND LOWER THETA-E AIR FARTHER EAST. LOW LEVEL MOISTURE SHOULD EVENTUALLY GET PULLED BACK INTO THE FRONT RANGE LATER TONIGHT AS DENVER CYCLONE RE-ESTABLISHES ITSELF. WILL MENTION PATCHY FOG NORTH AND EAST OF DENVER AS TEMPS COOL CLOSE TO ADVECTED DEWPOINTS. FOR TOMORROW...MID LEVEL WINDS WEAKEN AND MID LEVEL TEMPS WARM WHICH WILL RESULT IN LESS CONVECTION. MOST ACTIVITY THROUGH TOMORROW AFTERNOON WILL BE RESTRICTED TO LOCATIONS IN/NEAR HIGHER TERRAIN SINCE MID LEVEL WARM CAP WILL BE STRENGTHENING. .LONG TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA TUE AND WED WITH WSW FLOW ALOFT. LATEST GFS DOES SHOW SOME MID LEVEL MOISTURE OVER ON WED WHICH COULD ALLOW FOR SOME ISOLD HI BASED STORMS DURING THE LATE AFTN/EARLY EVENING HOURS. WITH TEMPS IN THE 850-700 MB LAYER RISING BOTH DAYS AFTN HIGHS SHOULD RISE INTO WELL THE 90S OVER NERN CO. FOR THU AND FRI THE UPPER LEVEL RIDGE WILL FLATTEN AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN ROCKIES WITH INCREASING WIND IN THE LOWER AND MID LEVELS WHICH MAY INCREASE THE FIRE DANGER. WITH LOW LEVEL SWLY DOWNSLOPE IN PLACE ON THU TEMPS WILL LIKELY RISE INTO THE UPPER 90S TO AROUND 100 DEGREES OVER NERN CO. TSTMS CHANCES LOOK LOW ON THU WITH VERY DRY AIR OVER NRN COLORADO. ON FRI GFS DOES SHOW A WEAK COLD FRONT AFFECTING NERN CO WHICH WILL SHOULD BRING COOLER TEMPS AND POSSIBLY A BETTER CHC OF TSTMS IF ENOUGH LOW LEVEL MOISTURE IS AVAILABLE. FOR SAT AND SUN WLY FLOW ALOFT IS FCST OVER NRN CO. GFS SHOWS SOME MID LEVEL MOISTURE MOVING ACROSS WHICH MAY ALLOW FOR SOME ISOLD HI BASED TSTMS OVER THE MTNS. OVER NERN CO TEMPS WILL WARM AGAIN ON SAT IN ADVANCE OF ANOTHER COLD FRONT WHICH MAY AFFECT THE AREA ON SUN. THERE COULD BE A BETTER CHC OF TSTMS SUN AFTN OR EVENING OVER NERN CO IF ENOUGH LOW LEVEL MOISTURE IS AVAILABLE.. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/RPK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT SUN JUN 11 2006 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT SUN JUN 11 2006 ...SEVERE STORMS EXPECTED OVER PORTIONS OF NORTHEAST COLORADO THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS THE NORTHEAST PLAINS OF COLORADO LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL FIRST DEVELOP OVER THE FRONT RANGE FOOTHILLS BY EARLY THIS AFTERNOON...AND THEN SPREAD AND DEVELOP EASTWARD ACROSS THE NORTHEAST PLAINS OF COLORADO LATER THIS AFTERNOON AND EVENING. THE STORMS WILL BECOME MORE NUMEROUS AND STRONGER AS THEY MOVE EAST OF THE URBAN CORRIDOR WHERE HIGHER LOW LEVEL MOISTURE EXISTS. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE AFTER 2 PM WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. DUE TO THE STRENGTHENING LOW LEVEL SHEAR IN THE ATMOSPHERE AND A POTENTIAL CONVERGENCE ZONE DEVELOPING ALONG THE I-76 CORRIDOR...ONE OR TWO SHORT LIVED TORNADOES WILL ALSO BE POSSIBLE. THE HIGHEST RISK AREA FOR SEVERE STORMS WILL BE ALONG AND EAST OF A LINE FROM GREELEY TO LIMON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE NORTHEAST PLAINS OF COLORADO MONDAY AFTERNOON AND EVENING. ALTHOUGH AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE REGION...THERE MAY STILL BE SUFFICIENT VERTICAL SHEAR AND LOW LEVEL MOISTURE FOR A FEW SEVERE THUNDERSTORMS. WARMER AND DRIER CONDITIONS CAN BE EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY OVER THE NORTHEAST PLAINS OF COLORADO AFTER 2 PM. BARJENBRUCH/KLEYLA
The Denver radar (KFTG), 46 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516735, 5516732, 5516733, 5516734, 5516648, 5516647, 5516646, 5516645, 5516644, 5516643.